Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 147, NWS Amarillo, TX

August 6, 2013Hansford County, Ochiltree County, Texas; Beaver County, Texas County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Aug 6, 2013, 6:06 PM CDT for Hansford County, Ochiltree County, Texas; Beaver County, Texas County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2013, 6:06 PM CDT (23:06 UTC)
Expired
Aug 6, 2013, 7:00 PM CDT
In force
54 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Beaver County, OK, Texas County, OK, Hansford County, TX, Ochiltree County, TX

The radar

The Amarillo radar (KAMA), 155 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 6, 3:38 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2013-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 427 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2013-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
427 J/kg
Mixed-layer CIN
-400 J/kg
Mixed-layer LCL
1424 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:27 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 6, 3:27 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
327 PM CDT TUE AUG 6 2013

.DISCUSSION...
SHOWERS AND THUNDERSTORMS WERE DEVELOPING ALONG A BOUNDARY THAT
STRETCHED SOUTHWEST TO NORTHEAST FROM NORTHERN DEAF SMITH COUNTY TO
NEAR CANADIAN. THESE SHOWERS AND THUNDERSTORMS ARE LIKELY DIURNALLY
DRIVEN AND WILL MOST LIKELY WANE AFTER SUNSET. A MORE ORGANIZED
AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE EAST ACROSS
THE NORTHERN CWA FROM NORTHEAST NEW MEXICO TONIGHT.

A COLD FRONT WILL PUSH INTO THE PANHANDLES FROM THE NORTH ON
WEDNESDAY. RIGHT NOW IT APPEARS THAT IT WILL PULL UP STATIONARY
ACROSS THE NORTHERN TEXAS PANHANDLE BY PEAK HEATING...SO WILL KEEP
THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS THERE. BUT...IF THIS
FRONT MOVES FURTHER SOUTH...THEN WE MAY NEED TO CONSIDER BUMPING
POPS UP ACROSS THE SOUTH. SOME OF THE STORMS MAY BECOME SEVERE
WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. SEE THE LATEST SWODY2
FOR MORE DETAILS. FLOODING MAY ALSO BE AN ISSUE...ESPECIALLY IN THE
NORTHWEST WHERE IT HAS BEEN WET LATELY.

NEXT COLD FRONT MOVES THROUGH THE AREA THURSDAY AFTERNOON AND
THURSDAY NIGHT...SO POPS FOR THIS TIMEFRAME LOOK GOOD FROM THE
PREVIOUS FORECAST.

THERE COULD BE A LULL IN THE SHOWER AND THUNDERSTORM ACTIVITY
FRIDAY AND FRIDAY NIGHT...BUT CONFIDENCE IS NOT HIGH ENOUGH TO
REMOVE POPS FROM ANY GIVEN AREA. THE FRONT MAY TAKE SOME MOISTURE
AND INSTABILITY WITH IT TO OUR SOUTH...SO THIS COULD BE A DRIER DAY.

THE INSTABILITY SHOULD RECOVER SOME ON SATURDAY AND SHOWERS AND
THUNDERSTORMS MOVING EAST FROM THE MOUNTAINS SHOULD MAKE IT INTO
THE PANHANDLES.

WILL CONTINUE WITH A DRY FORECAST AFTER SATURDAY NIGHT FOR NOW.
SHOWERS AND THUNDERSTORMS WILL STILL BE A POSSIBILITY SUNDAY THROUGH
EARLY NEXT WEEK...BUT THE MODELS DO NOT AGREE ON HOW THE UPPER AIR
PATTERN WILL EVOLVE...SO WILL KEEP POPS OUT.

&&

.FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THROUGH THIS WEEK GIVEN THE RAIN CHANCES AND THE FACT THAT LOWEST
RELATIVE HUMIDITY VALUES SHOULD REMAIN ABOVE 20 PERCENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                72  97  68  91  65 /  20  30  40  20  20
BEAVER OK                  74  91  69  88  68 /  40  40  60  30  30
BOISE CITY OK              65  89  65  83  62 /  40  40  50  30  30
BORGER TX                  73 100  69  91  66 /  30  30  40  20  30
BOYS RANCH TX              70 101  70  93  68 /  20  30  40  20  30
CANYON TX                  72  98  68  93  66 /  20  20  30  20  20
CLARENDON TX               75  99  70  94  69 /  20  20  40  20  20
DALHART TX                 66  95  65  88  64 /  40  30  40  30  30
GUYMON OK                  72  94  67  87  66 /  40  40  50  30  30
HEREFORD TX                69  98  68  92  65 /  20  20  30  20  20
LIPSCOMB TX                74  95  69  90  69 /  30  30  50  20  30
PAMPA TX                   73  97  68  89  64 /  20  30  40  20  20
SHAMROCK TX                76  99  70  95  71 /  20  20  40  20  20
WELLINGTON TX              76 102  71  99  72 /  20  20  40  20  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

10/15
Hazardous weather outlook, Aug 6, 3:44 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
344 PM CDT TUE AUG 6 2013

OKZ001>003-TXZ001>020-071100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
344 PM CDT TUE AUG 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES. SOME OF
THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL BEING THE
MAIN THREATS. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE LEADING TO
LOCALIZED FLOODING OR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES WEDNESDAY
THROUGH SATURDAY NIGHT. A FEW STORMS MAY BE SEVERE DURING THIS TIME
PERIOD...WITH LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY HAZARDS.
IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE WHICH MAY LEAD TO LOCALIZED
FLOODING OR FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GOEHRING

In the hours before

Special weather statement, Aug 6, 4:27 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
427 PM CDT TUE AUG 6 2013

TXZ008-009-013-014-062230-
CARSON TX-GRAY TX-HUTCHINSON TX-ROBERTS TX-
427 PM CDT TUE AUG 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARSON...
SOUTHWESTERN ROBERTS...SOUTHEASTERN HUTCHINSON AND NORTHWESTERN GRAY
COUNTIES UNTIL 530 PM CDT...

AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF SKELLYTOWN...OR 14 MILES
SOUTHEAST OF BORGER...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PAMPA...              WHITE DEER...         SKELLYTOWN...
  KINGSMILL...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3578 10088 3553 10075 3540 10127 3557 10136
TIME...MOT...LOC 2127Z 247DEG 13KT 3552 10121

SCHNEIDER
Special weather statement, Aug 6, 4:35 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
435 PM CDT TUE AUG 6 2013

TXZ009-010-014-015-062230-
GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX-
435 PM CDT TUE AUG 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...
SOUTHEASTERN ROBERTS...EXTREME SOUTHWESTERN HEMPHILL AND NORTHEASTERN
GRAY COUNTIES UNTIL 530 PM CDT...

AT 434 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF CODMAN...OR 11 MILES NORTH
OF PAMPA...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PAMPA...              MIAMI...              CODMAN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3598 10067 3557 10048 3550 10094 3574 10108
TIME...MOT...LOC 2135Z 240DEG 11KT 3571 10093

SCHNEIDER
Special weather statement, Aug 6, 5:22 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
522 PM CDT TUE AUG 6 2013

OKZ002-003-062330-
BEAVER OK-TEXAS OK-
522 PM CDT TUE AUG 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BEAVER AND CENTRAL TEXAS
COUNTIES UNTIL 630 PM CDT...

AT 519 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR GUYMON...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GUYMON...             TURPIN...             OPTIMA...
  HARDESTY...           ADAMS...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3689 10086 3662 10082 3659 10154 3677 10157
TIME...MOT...LOC 2223Z 263DEG 21KT 3669 10144

SCHNEIDER
Special weather statement, Aug 6, 5:24 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
524 PM CDT TUE AUG 6 2013

TXZ004-008-009-062330-
HUTCHINSON TX-OCHILTREE TX-ROBERTS TX-
524 PM CDT TUE AUG 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROBERTS...SOUTHERN
OCHILTREE AND NORTHEASTERN HUTCHINSON COUNTIES UNTIL 630 PM CDT...

AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES EAST OF PRINGLE...OR 19 MILES NORTHEAST
OF BORGER...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN HUTCHINSON AND NORTHERN ROBERTS
  COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3610 10068 3583 10064 3581 10135 3599 10138
TIME...MOT...LOC 2225Z 263DEG 21KT 3591 10125

SCHNEIDER
Special weather statement, Aug 6, 5:26 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
526 PM CDT TUE AUG 6 2013

TXZ009-010-014-015-062330-
GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX-
526 PM CDT TUE AUG 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...
SOUTHEASTERN ROBERTS...SOUTHWESTERN HEMPHILL AND NORTHEASTERN GRAY
COUNTIES UNTIL 630 PM CDT...

AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTH OF MIAMI...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MIAMI...              BRISCOE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3585 10023 3560 10013 3550 10066 3567 10073
TIME...MOT...LOC 2227Z 251DEG 13KT 3561 10059

SCHNEIDER
Special weather statement, Aug 6, 6:02 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
602 PM CDT TUE AUG 6 2013

OKZ003-TXZ005-062345-
BEAVER OK-LIPSCOMB TX-
602 PM CDT TUE AUG 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LIPSCOMB AND
SOUTHEASTERN BEAVER COUNTIES UNTIL 645 PM CDT...

AT 601 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR FOLLETT...OR 15 MILES NORTHEAST OF
LIPSCOMB...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  FOLLETT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3631 10021 3648 10029 3660 10000 3637 10000
TIME...MOT...LOC 2302Z 247DEG 15KT 3643 10015

SCHNEIDER

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 3:37 PM CDTSpecial Weather StatementAMAPotter23 min
Aug 6, 4:27 PM CDTSpecial Weather StatementAMAGray63 min
Aug 6, 4:35 PM CDTSpecial Weather StatementAMARoberts55 min
Aug 6, 4:57 PM CDTSevere Thunderstorm WarningAMARoberts63 min
Aug 6, 5:24 PM CDTSpecial Weather StatementAMARoberts66 min
Aug 6, 5:26 PM CDTSpecial Weather StatementAMAHemphill64 min
Aug 6, 5:59 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Ochiltree, Roberts61 min
Aug 6, 6:02 PM CDTSpecial Weather StatementAMALipscomb43 min
Aug 6, 6:22 PM CDTSpecial Weather StatementAMARoberts23 min
Aug 6, 6:45 PM CDTSpecial Weather StatementAMAOchiltree60 min
Aug 6, 4:15 PM CDTSpecial Weather StatementAMATexas60 min
Aug 6, 5:22 PM CDTSpecial Weather StatementAMATexas68 min
Aug 6, 5:39 PM CDTSevere Thunderstorm WarningAMATexas66 min
Aug 6, 6:39 PM CDTSpecial Weather StatementAMABeaver66 min
Aug 6, 6:48 PM CDTSevere Thunderstorm WarningAMABeaver42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.